Antibiotics

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Laura89, May 11, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Laura89
      Tired

      Laura89 Member

      Location:
      Calgary, Canada
      Tinnitus Since:
      Feb 14, 2014
      Dr. Nagler, thanks for replying to my previous question. :)

      I have another question for you though, before my vascular tinnitus started, I had a bladder infection and I was given Macrobid (Nitrofurantoin) which has Intracranial Hypertension as a rare side effect. Would you think that my Pulsatile tinnitus, and the pressure I feel in my head be related to this? I took this medication for 5 days twice a day and on the 5th day my symptoms started and have gotten progressively worse in a span of 3 months. I did not finish the course of antibiotics as I was scared.

      Basically my question is, is it possible to have such adverse side effects from this antibiotic in such short period of time?

      Kind regards,

      Laura
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Benign intracranial hypertension (or pseudotumor cerebri) is a rare condition, occurring in 0.001% of the population. In my opinion and experience it is unlikely that it could have resulted from a five-day course of Macrobid - but antibiotics or not, pseudotumor cerebri is part of the differential diagnosis of pulsatile tinnitus. So if your headaches worsen with eye movement or if you have any of the other symptoms of pseudotumor cerebri, your doctor may want to refer you to a neuro-ophthalmologist or a neurologist to rule it out.

      Dr. Stephen Nagler
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.